I have been on the Emsam patch for 11 weeks. I was so super scared to get on it because I already suffer from severe insomnia and fatigue due to a chronic illness so I held my prescription for a while. It seemed everywhere I read that insomnia was a huge issue with Emsam. In any case, I finally filled the prescription due to the deep dark major depression. I have literally almost tried everything and it took about 3 weeks after using the Emsam patch (6mg) and I no longer had the dark depression anymore, I no longer had the social anxiety anymore and I had a sex drive. I hadn't been social or had a sex drive in about 4 years. I also wasn't suffering from further insomnia ... That is until week 9 1/2- 10. The insomnia for me is just way too much even with all of the positive effects. I spoke to the pharmacist about getting off of Emsam and she said to alternate days for a week when I would wear the patch. Then the next week wear it for a day and then off for two days. The withdraw symptoms for me are unbelievable. Fatigue to the extreme to the point where I can't get out of bed. Agitation to the extreme. I'm yelling at my family for nothing because of being so tired. I called Emsam and they weren't much help. They did tell me that it takes 7 days of not using a patch for it to be completely washed out of your body. The withdraw is so bad that I had to start taking it again because we have a special weekend planned for my daughter's 16th birthday but I am so tired! I don't want it ruined. I want her to have a good time. I already take a great deal of sleep meds but I am adding klonopin tonight to see if that helps. I am hoping it will. I still have to get off of this once we get back because I just can't deal with this insomnia and fatigue. I just don't know how long the withdraw will last. If somehow I can manage it I will go back on Emsam after it has been out of my system for 7days and then go off of it again at 10 weeks. I hate to do this but I see no other option. There is no good information out there about how to deal with this miserable withdraw from Emsam! I don't have good insurance so just to talk to my doc for 5 minutes is $85 so that doesn't help. Anyway, one other thing I experienced with Emsam that is important to know is Orthostatic Hypotension. I would take my dog out in the morning to walk only for my blood pressure to drop dramatically to the point sometimes where I would be so dizzy that I could not see and would have to continue to bend over to make it go away. This started around week 5 but stopped around week 9. It's weird how that went away but the insomnia came later down the road. I read about a man in one case who passed out and ended up losing his teeth due to this (I can see that happening). Good luck! Please let me know if you have any further questions. I wish I could get some info. somewhere on how to get relief from the severe withdraw!
- Emsam Information for Consumers
- Emsam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Emsam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2018 • 5 answers
Updated 7 Dec 2011 • 1 answer
Updated 19 Jul 2013 • 1 answer
Updated 6 Apr 2015 • 1 answer
I have severe insomnia and I'm being treated for depression with emsam patch 6 milligrams over 24 h?
Updated 28 Sep 2018 • 6 answers